Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

Is Benadryl the medicine to take for the itchiness of body rash ?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 983 Questions
My husband inquired yesterday about a body rash associated with mono yesterday. Is Benadryl the medicine to take for the itchiness or is there a prescription that our doctor may call in? It did not itch for the first 24 hrs but is now itching severly.
Posted Sat, 30 Jun 2012 in Skin Rash
Answered by Dr. Aparna Kohli 1 hour later
Thanks for writing in.
For any itchy rash, Benadryl would be effective. He can take 1 tablet at bedtime as it would cause severe drowsiness. He should also not be handling any machinery or driving after that.
I presume that your husband has infectious mononucleosis. However, it is unlikely that his itchy rash is due to mononucleosis unless he has received antibiotics like ampicillin, amoxicillin or a cephalosporin. In that case, this rash is not due to mononucleosis but a hypersensitivity reaction to one of the drugs. Infectious mononucleosis usually causes a non itchy rash and you may want to re-confirm with your dermatologist about the cause of the rash.
Hope that helps.
I will be happy to address any more concerns.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor